Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 150, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 2:26 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2008, 2:26 PM EDT (18:26 UTC)
- Expired
- Aug 2, 2008, 3:18 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 122 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:27 PM EDT | HAIL 0.88 | Abbottstown, PA | |
| Aug 2, 2:30 PM EDT | TSTM WND DMG | 2 N Abbottstown, PA | TREES REPORTED DOWN ON ROUTE 194 NEAR JACOBS MILL RD IN HAMILTON TWP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 1:56 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 021826
SVRCTP
PAC001-071-133-021930-
/O.NEW.KCTP.SV.W.0150.080802T1826Z-080802T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM BAINBRIDGE TO THOMASVILLE TO GERMANTOWN...AND MOVING
SOUTHEAST AT 28 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARIETTA AND MOUNT JOY AROUND 235 PM EDT...
COLUMBIA AND WRIGHTSVILLE AROUND 240 PM EDT...
MOUNTVILLE AND WINDSOR AROUND 245 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 27.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 94...STATE ROAD 97.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3975 7730 3994 7695 4016 7664 3994 7599
3987 7599 3976 7607 3972 7615 3972 7722
TIME...MOT...LOC 1826Z 294DEG 24KT 4006 7661 3990 7683
3976 7720
$$
FORECASTER: LA CORTE3 follow-up statements
000
WWUS51 KCTP 021843
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT SAT AUG 2 2008
PAC001-071-133-021930-
/O.CON.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
YORK PA-LANCASTER PA-ADAMS PA-
242 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN ADAMS...SOUTHERN LANCASTER AND SOUTHEASTERN YORK
COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STONYBROOK TO SPRING GROVE
TO GERMANTOWN...MOVING SOUTHEAST AT 22 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WRIGHTSVILLE...COLUMBIA AND LOGANVILLE AROUND 250 PM EDT...
EAST PROSPECT...WINDSOR AND RED LION AROUND 255 PM EDT...
MOUNTVILLE AND GLEN ROCK AROUND 300 PM EDT...
WINTERSTOWN AND SHREWSBURY AROUND 305 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 21.
HAIL UP TO SIZE OF NICKELS WAS REPORTED IN ABBOTSTOWN FROM THESE
STORMS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3973 7725 3989 7689 4013 7655 3994 7598
3992 7600 3987 7599 3979 7605 3972 7615
3972 7723
TIME...MOT...LOC 1842Z 300DEG 19KT 3997 7662 3983 7685
3974 7714
$$
FORECASTER: LA CORTE000
WWUS51 KCTP 021901
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SAT AUG 2 2008
PAC001-021910-
/O.CAN.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
ADAMS PA-
300 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE SEVERE STORMS HAVE MOVED SOUTH OF THIS AREA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3977 7700 3986 7681 4008 7639 3994 7598
3992 7600 3987 7599 3985 7602 3979 7605
3972 7615 3972 7700
TIME...MOT...LOC 1900Z 292DEG 27KT 3991 7648 3976 7671
3970 7699
$$
PAC071-133-021930-
/O.CON.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
YORK PA-LANCASTER PA-
300 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN LANCASTER AND SOUTHERN YORK COUNTIES...
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EAST PROSPECT TO GLEN ROCK
TO 12 MILES SOUTHWEST OF CODORUS...MOVING EAST AT 31 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SAFE HARBOR...MILLERSVILLE AND NEW FREEDOM AROUND 305 PM EDT...
SHENKS FERRY...STEWARTSTOWN AND BROGUE AROUND 310 PM EDT...
WILLOW STREET AROUND 315 PM EDT...
SMITHVILLE AND HOLTWOOD AROUND 320 PM EDT...
SUNNYBURN AROUND 325 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 13.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222.
HAIL UP TO SIZE OF NICKELS WAS REPORTED IN ABBOTSTOWN FROM THESE
STORMS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3977 7700 3986 7681 4008 7639 3994 7598
3992 7600 3987 7599 3985 7602 3979 7605
3972 7615 3972 7700
TIME...MOT...LOC 1900Z 292DEG 27KT 3991 7648 3976 7671
3970 7699
$$
FORECASTER: LA CORTE000
WWUS51 KCTP 021918
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT SAT AUG 2 2008
PAC071-133-021928-
/O.CAN.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
YORK PA-LANCASTER PA-
318 PM EDT SAT AUG 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANCASTER AND
SOUTHERN YORK COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE MOVED
SOUTH OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.
LAT...LON 3977 7700 3986 7681 4008 7639 3994 7598
3992 7600 3987 7599 3985 7602 3979 7605
3972 7615 3972 7700
TIME...MOT...LOC 1918Z 292DEG 27KT 3986 7632 3971 7655
3965 7683
$$
FORECASTER: LA CORTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:18 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 2, 2:18 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 218 PM EDT SAT AUG 2 2008 .SYNOPSIS... AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK LOOKS DRY COURTESY OF HIGH PRESSURE. && .NEAR TERM /THROUGH TONIGHT/... VIS SAT IMAGERY SHOWS UPR LVL LOW SPINNING OVER LAKE ONTARIO WITH DRY SLOT /PARTIAL/ CLEARING ROTATING INTO CENTRAL PENN. HOWEVER...THIS WILL NOT LAST LONG AS COLDER AIR /-15C AT H5/ FILTERS IN ALOFT - LEADING TO PLENTY OF BKN CU. DIURNAL HEATING THIS AFTN SHOULD YIELD ADDNL SCT CONVECTION ESP IN THE EAST. DESPITE FAVORABLE WIND SIGNATURES WITH STORMS WARNED FOR EARLY THIS MORNING /BOWING SEGMENTS WITH BASE VEL WINDS AROUND 50 KTS/...LAPS SOUNDINGS REVEALED A LO LVL INVERSION LIKELY PREVENTED THE STRONG WINDS FROM REACHING THE GROUND. WITH THE LOSS OF HEATING AND EXITING MID LVL TROF...LOOK FOR A DECREASE IN ANY CONVECITVE ACTIVITY THIS EVENING INTO TNT. XPECT COOLER AND DRIER CONDS OVERNIGHT. && .SHORT TERM /SUNDAY/... THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS THE NORTHEAST CLOSEST TO THE LOW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... ENSEMBLES CONTINUE TO PROG INCREASING HEIGHTS MON-TUE AS WESTERN RIDGE SLOWLY DRIFTS EAST. SEVERAL MEMBERS CONTINUE TO HINT AT DEVELOPING TROUGH ACROSS WESTERN PROVINCES OF CANADA SLIDING INTO NORTHERN TIER U.S. AROUND TUE-WED. 850MB THERMAL RIDGE POKES +22 TO +24 DEG C AIR TOWARDS MID-ATLANTIC TUE AFTN...WITH SLIGHT COOLING WED. HOW HOT WE WILL GET HINGES ON MOISTURE IN THE BNDRY LYR. IF WE DRY OUT THE LLVL/S QUICK ENOUGH...WE CAN LOWER HEAT CAPACITY AND BUMP TEMPS WARMER...SO WILL GO WITH UPPER 80S TO LOWER 90S. PWAT VALUES APPEAR TO SLIDE UP TOWARDS 2-2.5IN...WHICH SHUD HELP LIMIT OUR DIURNAL SWING GIVEN WARM AIRMASS. BOTH TUE-WED WILL BE HAZY...HOT...HUMID FOR MUCH OF CENTRAL PA WITH BEST CHC FOR CONVECTION FIRING ALONG AND PRE-FRONTAL WED AFTN AS ATMS BECOME UNSTABLE WITH NW APPROACHING TROUGH. ATTM MINIMAL SPREAD IS ADVERTISED BY ENEMBLES WITH LATE WEEK TROUGH. WEAK RIDGE WILL EASILY SLIDE EAST...AS -2 STD DEV TROUGH DIGS INTO SOUTHERN QUEBEC/ONTARIO THUR. ONCE FRONT PUSHES THROUGH...850MB TEMPS QUICKLY FALL TO +12 TO +15 DEG C. LOW CHC POPS TO CLOSE OUT THE WEEK AS A WEAK NW FLOW REGIME BUILDS IN BEHIND TROUGH. TEMPS SHOULD RETURN TO NEAR SEASONAL FRI-SAT. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... MOST AIRFIELDS VFR THIS MORNING DESPITE ONGOING CONVECTION FOR THIS TIME OF DAY. A COUPLE OF SITES WITH MVFR CIGS FROM CONVECTIVE OUTFLOW...SHOULD IMPROVE BY LATE MORNING. KUNV AND KIPT HAVE THE HIGHEST CHANCES DURING THE REMAINDER OF THIS AM OF BEING IMPACTED BY ONGOING CONVECTION. ADDITIONAL SCATTERED SHOWERS/TSRA ARE EXPECTED FROM 16Z TO 23Z AS THE COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS CENTRAL PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE AFTERNOON SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A NW SFC WIND OF 8-12KT. AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...STEINBUGL SHORT TERM...DEVOIR LONG TERM...BEACHLER AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 2:05 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 PM EDT SAT AUG 2 2008 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 056>059-063-031815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 205 PM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-031815- SOMERSET-BEDFORD-FULTON-FRANKLIN- 205 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ064>066-031815- ADAMS-YORK-LANCASTER- 205 PM EDT SAT AUG 2 2008 ...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 12:24 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1224 PM EDT SAT AUG 2 2008 PAZ026-035-036-063-021700- CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA- 1224 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN FRANKLIN...SOUTHERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES... AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST OF BREEZEWOOD...MOVING EAST AT 32 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR FORT LITTLETON AROUND 1230 PM...FANNETTSBURG AROUND 1240 PM...WILLOW HILL AROUND 1250 PM AND ROXBURY AROUND 100 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 202...I-70 BETWEEN MILE MARKERS 171 AND 202...I-81 BETWEEN MILE MARKERS 17 AND 28. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 522. FORECASTER: STEINBUGL
Special weather statement, Aug 2, 1:02 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 102 PM EDT SAT AUG 2 2008 PAZ026-035-036-063-021730- CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA- 102 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN FRANKLIN...SOUTH CENTRAL HUNTINGDON AND SOUTHWESTERN CUMBERLAND COUNTIES... AT 1259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF CHAMBERSBURG...MOVING EAST AT 24 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. THIS STORM WILL BE NEAR ROXBURY AROUND 110 PM...UPPER STRASBURG AROUND 115 PM...ORRSTOWN AROUND 120 PM...SCOTLAND AROUND 125 PM AND SHIPPENSBURG AROUND 130 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 178 AND 193...I-70 BETWEEN MILE MARKERS 178 AND 193...I-81 BETWEEN MILE MARKERS 12 AND 28. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 30...ROUTE 522. FORECASTER: BEACHLER
Local storm report, Aug 2, 1:19 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL E NEWVILLE 40.17N 77.40W
08/02/2008 E0.75 INCH CUMBERLAND PA TRAINED SPOTTER
HEAVY RAIN AND 3/4 INCH HAIL REPORTED IN NEWVILLE
&&
VGCLocal storm report, Aug 2, 1:20 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG NEWVILLE 40.17N 77.40W
08/02/2008 CUMBERLAND PA LAW ENFORCEMENT
TREES AND WIRES DOWN
&&
STEINBUGLLocal storm report, Aug 2, 1:50 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SAT AUG 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 4 S CARLISLE 40.14N 77.20W
08/02/2008 E0.88 INCH CUMBERLAND PA PUBLIC
NICKEL SIZE HAIL REPORTED JUST SOUTH OF CARLISLE.
0135 PM TSTM WND DMG CHAMBERSBURG 39.93N 77.66W
08/02/2008 FRANKLIN PA TRAINED SPOTTER
SEVERAL TREES AND LARGE BRANCHES REPORTED DOWN IN
CHAMBERSBURG. ALSO MINOR STREET FLOODING ALONG ROUTE 11.
&&
VGCSpecial weather statement, Aug 2, 2:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 208 PM EDT SAT AUG 2 2008 PAZ033-021900- SOMERSET PA- 208 PM EDT SAT AUG 2 2008 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY... AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LATROBE... MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 240 PM AND ACOSTA AROUND 250 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 109...I-70 BETWEEN MILE MARKERS 100 AND 109. FORECASTER: LA CORTE
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 11:59 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 31 min |
| Aug 2, 12:38 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Aug 2, 3:35 AM EDT | Areal Flood Advisory | CTP | Somerset | 3 hr |
| Aug 2, 5:21 AM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
| Aug 2, 6:39 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Elk | 66 min |
| Aug 2, 7:03 AM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 57 min |
| Aug 2, 7:28 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 47 min |
| Aug 2, 8:44 AM EDT | Severe Thunderstorm Warning | CTP | Northumberland, Schuylkill, Snyder, Union | 61 min |
| Aug 2, 9:40 AM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Schuylkill | 42 min |
| Aug 2, 12:51 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Perry | 39 min |
| Aug 2, 1:11 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin | 49 min |
| Aug 2, 1:28 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 62 min |
| Aug 2, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 93 min |
| Aug 2, 4:47 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, York | 58 min |
| Aug 2, 5:00 PM EDT | Tornado Warning | CTP | York | 60 min |
| Aug 2, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, York | 54 min |
| Aug 2, 5:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 96 min |
| Aug 2, 6:25 PM EDT | Severe Thunderstorm Warning | CTP | Adams, York | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.